Alert archive / Alabama / Lake Wind Advisories in 2007

Lake Wind Advisory 1, NWS Birmingham, AL

January 5, 200739 counties in Alabama

NWS Birmingham, AL issued this lake wind advisory at Jan 5, 2007, 3:31 AM CST for 39 counties in Alabama. It took effect at Jan 5, 2007, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 3:31 AM CST (09:31 UTC)
In effect from
Jan 5, 2007, 6:00 AM CST
Expired
Jan 5, 2007, 2:48 PM CST
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this lake wind advisory went out at Jan 5, 12:05 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 5, 12:05 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CST FRI JAN 5 2007

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

SEVERE WEATHER POTENTIAL ACROSS CENTRAL ALABAMA IS INCREASING.

OVER THE PAST TWO HOURS...THE AIR HAS BEEN DESTABILIZING SOUTH
OF A TUSCALOOSA TO TROY LINE WITH INCREASING SURFACE TEMPERATURES
AND DEWPOINTS.  AT 10 PM CST...MERIDIAN MISSISSIPPI REPORTED A
SURFACE TEMPERATURE OF 69 DEGREES AND DEWPOINT OF 66 DEGREES.
LOCAL MESOSCALE MODELS INDICATE THAT LIFTED INDICES HAVE FALLEN TO
-2 ACROSS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE AND OBSERVED
SURFACE PRESSURE FALLS...BELIEVE THE DESTABILIZATION WILL CONTINUE
THROUGH THE NIGHT.  INSTABILITY WILL NOT BE EXCESSIVE...LIFTED
INDICES AROUND -2 AND SURFACE BASED CAPES UP TO 500 J/KG...BUT
THE AIR SHOULD BE UNSTABLE ENOUGH TO CAUSE SOME SEVERE WEATHER.
STRONG LIFT WITH THE UPPER LOW MOVING DIRECTLY OVERHEAD WILL
OVERCOME THE WEAKER INSTABILITY.

DAMAGING WINDS ARE THE MAIN HAZARD...THOUGH AN ISOLATED TORNADO
OR TWO MAY OCCUR AS WELL.  LOCATIONS SOUTH OF A MILLPORT TO TROY
LINE APPEAR TO HAVE THE BEST CHANCE FOR SEVERE STORMS IN THE 2 TO
8 AM CST TIME FRAME WEST OF INTERSTATE 65...AND THE 5 TO 11 AM CST
TIME RANGE EAST OF INTERSTATE 65.  WOULD NOT BE SURPRISED IF THE
LINE PUSHED FARTHER NORTH...DEPENDING ON THE STRENGTH OF MOISTURE
RETURN AND DESTABILIZATION.

MBS/91

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

RAIN HAS TEMPORARILY DIMINISHED ACROSS MOST OF CENTRAL ALABAMA AND
TAFS REFLECT RAIN ARRIVING LATER. A LINE OF THUNDERSTORMS WILL MOVE
INTO SOUTHWEST ALABAMA AROUND 08Z AND PUSH EASTWARD. THERE COULD BE
SOME LOCALLY STRONG WINDS UP TO 40 KNOTS WITH LINE OF STORMS. RAIN
SHIELD WILL MOVE INTO CENTRAL ALABAMA BEFORE 12Z. BACK EDGE OF
RAIN SHOULD ENTER WEST ALABAMA AROUND 14Z AND MOVE INTO EAST ALABAMA
BY 19Z. THERE COULD BE SOME RE-DEVELOPMENT OF STRONG THUNDERSTORMS
ACROSS TAF SITES KMGM AND KTOI DURING THE AFTERNOON.

MVFR CIGS WILL PREVAIL AT ALL TAF SITES THROUGH 18Z...WITH LOCAL IFR
CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

91/58
Hazardous weather outlook, Jan 5, 2:08 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CST FRI JAN 5 2007

ALZ011>015-017>050-060900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
208 AM CST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL
ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY
HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A
TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS
GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST.
THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH
400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA
BETWEEN 700 AND 1000 AM.

GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE
MENTIONED SYSTEM MOVES ACROSS THE AREA.  A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS
WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG
THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE
PRIMARILY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED TODAY.

In the hours before

Local storm report, Jan 5, 3:20 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND DMG     MILLPORT                33.56N 88.08W
01/05/2007                   LAMAR              AL   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN BLOCKING ROADWAY ON HIGHWAY
            96.

&&

KSUMRALL
Local storm report, Jan 5, 3:25 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TSTM WND DMG     VERNON                  33.76N 88.11W
01/05/2007                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN DOWNTOWN VERNON.

&&

KSUMRALL
Special weather statement, Jan 5, 3:28 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CST FRI JAN 5 2007

ALZ033-034-040-051030-
BIBB-DALLAS-PERRY-
328 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...PERRY AND BIBB
COUNTIES UNTIL 430 AM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 328 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 17 MILES NORTHWEST OF HEIBERGER TO 23
MILES SOUTHWEST OF ORRVILLE...MOVING NORTHEAST AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MARION...HEIBERGER...ORRVILLE...BRENT...MARION JUNCTION...
CENTREVILLE...MARVEL AND SELMONT-WEST SELMONT THROUGH 430 AM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:48 AM CSTSevere Thunderstorm WarningBMXSumter57 min
Jan 5, 2:21 AM CSTTornado WarningBMXPickens54 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningBMXMarengo67 min
Jan 5, 2:25 AM CSTTornado WarningBMXSumter32 min
Jan 5, 2:27 AM CSTTornado WarningBMXGreene45 min
Jan 5, 2:42 AM CSTTornado WarningBMXLamar48 min
Jan 5, 2:48 AM CSTSevere Thunderstorm WarningBMXTuscaloosa72 min
Jan 5, 2:55 AM CSTSevere Thunderstorm WarningBMXHale50 min
Jan 5, 3:02 AM CSTTornado WarningBMXFayette43 min
Jan 5, 3:33 AM CSTTornado WarningBMXTuscaloosa21 min
Jan 5, 4:10 AM CSTSevere Thunderstorm WarningBMXDallas50 min
Jan 5, 4:25 AM CSTSevere Thunderstorm WarningBMXJefferson50 min
Jan 5, 4:27 AM CSTTornado WarningBMXJefferson48 min
Jan 5, 4:38 AM CSTSevere Thunderstorm WarningBMXChilton52 min
Jan 5, 5:36 AM CSTSevere Thunderstorm WarningBMXLowndes39 min
Jan 5, 5:51 AM CSTTornado WarningBMXLowndes24 min
Jan 5, 6:05 AM CSTTornado WarningBMXMontgomery25 min
Jan 5, 6:13 AM CSTTornado WarningBMXBullock17 min
Jan 5, 6:27 AM CSTTornado WarningBMXMacon48 min
Jan 5, 6:55 AM CSTSevere Thunderstorm WarningBMXCleburne50 min
Jan 5, 7:08 AM CSTSevere Thunderstorm WarningBMXTallapoosa37 min
Jan 5, 7:11 AM CSTTornado WarningBMXLee34 min
Jan 5, 7:19 AM CSTSevere Thunderstorm WarningBMXClay, Randolph41 min
Jan 5, 7:32 AM CSTTornado WarningBMXChambers43 min

Nearby

Lake Wind Advisories in Alabama, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.